# SDR C41R201410270001

- Difficulty date: October 27, 2014
- Submitted: October 27, 2014
- Operation: General aviation
- Filed by: Pilatus Aircraft USA Ltd., repair station C41R727N
- Aircraft: N888CG
- Make and model: Pilats PC1245
- Aircraft serial: 127
- Aircraft time: 3,568 hours, 2,066 cycles
- Engine: Pwa PT6A67B
- Engine time: 183 hours, 91 cycles
- Propeller: Hartzl HCE4A3D
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Diode
- Part number: 00113090602
- Condition: Burned
- Location: Zone 200
- Part time: 3,568 hours, 2,066 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS UNDERGOING AN ANNUAL INSPECTION. OWNER REPORTED CABIN LIGHTS INOPERATIVE AT 50 PERCENT. TROUBLESHOT CABIN LIGHTNING SYSTEM.  FOUND DIMMING INTERFACE UNIT INOPERATIVE.  INSTALLED NEW INTERFACE UNIT.  AFTER 10 MINUTES OF FUNCTIONAL CHECKS THE INTERFACE UNIT STARTED SMOKING, BURNING, AND OVERHEATING SEVERELY.  COMPLETED FURTHER TROUBLESHOOTING. FOUND SYSTEM ADJUSTABLE POTENTIOMETER SCRATCHY AND SHORTED AT MAX LEVEL. INSTALLED NEW DIMMER UNIT AND POT.  SYSTEM WORKED AT 50/100 PERCENT BUT DIMMER WAS STILL OVERHEATING. COMPLETED FURTHER TROUBLEHSHOOTING. FOUND SYSTEM DIODES ABOVE HEADLINER SHORTED INTERNALLY AND DISCOLORED DUE TO OVERHEATING.  INSTALLED NEW DIODES.  SYSTEM COMPLETED OPERATIONAL/FUNCTIONAL CHECKS WITH NO DEFECTS NOTED.  ALL COMPONENTS REMAINED AT NORMAL OPERATION TEMPERATURES. WIRING IN SYS WAS NOT COMPROMISED.  CONCERN IS THAT THE PROTECTIVE BREAKERS NEVER TRIPPED THE SYSTEM.  IF DIODES BECOME SHORTED AT LATER DATE THIS COULD INDUCE AN INFLIGHT FIRE OR EMERGENCY SITUATION.  ACFT MFG WAS NOTIFIED THROUGH AN ONLINE SDR.
